Shortening three-dimensional curves via two-dimensional flows

Journal Article (Journal Article)

In this paper, a curve evolution approach for the computation of geodesic curves on 3D surfaces is presented. The algorithm is based on deforming, via the curve shortening flow, an arbitrary initial curve ending at two given surface points. The 3D curve shortening flow is first transformed into an equivalent 2D one. This 2D flow is implemented, using an efficient numerical algorithm for curve evolution with fixed end points. © 1995.

Full Text

Duke Authors

Cited Authors

  • Kimmel, R; Sapiro, G

Published Date

  • January 1, 1995

Published In

Volume / Issue

  • 29 / 3

Start / End Page

  • 49 - 62

International Standard Serial Number (ISSN)

  • 0898-1221

Digital Object Identifier (DOI)

  • 10.1016/0898-1221(94)00228-D

Citation Source

  • Scopus